[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IP] I could have killed her...
Hi guys. What a night I had. I cried all night.
I tested my daughter, as usual at midnight last night. Her BG read 471! I
immediately bolused her 4.0u of H. I laid back down (I was exhausted) but
didn't feel right, because under normal circumstances I would have tested
her again to double check the high BG. So I jump up and test again and she
is only 165!!! I take the pump and suspend it, but she already received 3.5
of the 4.0 I programmed. I test again...171!! So the 471 was incorrect!
Now what? I wake her up and pump her full of juice, chocolate, bread, etc.
to counteract the insulin she just received. She is crying because she is
tired and I am forcing her to eat. I am crying because I can't believe what
I just did. I test her every 15 minutes after that until 3:00 AM. Her
numbers are between 100 and 175 during that time. I then turn the pump back
on and then test at 4:00 AM and 5:00 AM. All during the night I'm
hysterical crying. What would have happened if I didn't get up and test
again? Would she have died, gone into a coma? My God, I hate this. I felt
terrible. This has never happened before. I always test a high or low BG.
Believe me, I've learned my lesson. It's just that sometimes you become lax
when your out of it. What causes a false reading?
Would this have happened if she was on MDI? By the time I would have loaded
a syringe I probably would have not been as groggy and tested her again
before giving her the shot. Don't get me wrong I love the pump. Sorry guys,
just needed to talk.
PS. How much carb is in a glucogon shot? I was thinking if giving her that
last night to counteract the insulin.
Mother of Laura, age 6, dxed 12/21/98
Pumping since 1/11/00
Get Your Private, Free Email at http://www.hotmail.com
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml